Alert archive / Virginia / Freeze Warnings in 2007

Freeze Warning 7, NWS Blacksburg, VA

October 29, 200724 counties in Virginia; 8 counties in North Carolina

NWS Blacksburg, VA issued this freeze warning at Oct 29, 2007, 4:29 AM EDT for 24 counties in Virginia; 8 counties in North Carolina. It took effect at Oct 29, 2007, 2:35 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 29, 2007, 2:35 PM EDT
Expired
Oct 30, 2007, 9:00 AM EDT
In force
18 hr
Issued by
NWS Blacksburg, VA
All 32 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Danville, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 290829
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 AM EDT MON OCT 29 2007

...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING.

VAZ032-033-043>047-058-059-291400-
/O.UPG.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/
/O.NEW.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
/O.CON.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/
PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
429 AM EDT MON OCT 29 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING.

LOWS TONIGHT WILL BE IN THE MID 20S TO AROUND 30. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NCZ001-002-VAZ015-017-018-022>024-034-035-291400-
/O.NEW.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
/O.CON.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/
ASHE-ALLEGHANY NC-GRAYSON-FLOYD-CRAIG-ROANOKE-BOTETOURT-
ROCKBRIDGE-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...
INDEPENDENCE...FLOYD...NEW CASTLE...SALEM...FINCASTLE...
LEXINGTON...BEDFORD...AMHERST
429 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

ANY LOCATIONS THAT DID NOT REACH FREEZING THIS MORNING WILL SEE
TEMPERATURES BELOW 32 DEGREES TONIGHT. LOW TEMPERATURES TONIGHT
WILL BE IN THE MID 20S TO AROUND 30.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ018-VAZ007-009>014-016-019-020-WVZ042>045-291300-
/O.CON.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/
WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...BOONE...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
GALAX...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...
UNION...LEWISBURG
429 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES EARLY THIS MORNING WILL BE IN THE MID 20S TO AROUND
30. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ003>006-019-020-291300-
/O.CON.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE
429 AM EDT MON OCT 29 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES...LIGHT WINDS AND TEMPERATURES IN THE LOWER TO MID
30S WILL RESULT IN AREAS OF FROST EARLY THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
7 follow-up statements
000 
WWUS71 KRNK 291316
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 AM EDT MON OCT 29 2007

...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING.

NCZ001-002-VAZ015-017-018-022>024-034-035-292130-
/O.EXP.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/
/O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
ASHE-ALLEGHANY NC-GRAYSON-FLOYD-CRAIG-ROANOKE-BOTETOURT-
ROCKBRIDGE-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...
INDEPENDENCE...FLOYD...NEW CASTLE...SALEM...FINCASTLE...
LEXINGTON...BEDFORD...AMHERST
916 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...
...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

THE FREEZE WARNING IS NO LONGER IN EFFECT FOR THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

ANY LOCATIONS THAT DID NOT REACH FREEZING THIS MORNING WILL SEE
TEMPERATURES BELOW 32 DEGREES TONIGHT. LOW TEMPERATURES TONIGHT
WILL BE IN THE MID 20S TO AROUND 30.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE
 CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

NCZ018-VAZ007-009>014-016-019-020-WVZ042>045-291430-
/O.EXP.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/
WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...BOONE...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
GALAX...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...
UNION...LEWISBURG
916 AM EDT MON OCT 29 2007

...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 



$$

VAZ032-033-043>047-058-059-292130-
/O.EXP.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/
/O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
916 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...
...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING.
HOWEVER A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM EDT TUESDAY.

LOWS TONIGHT WILL BE IN THE MID 20S TO AROUND 30.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ003>006-019-020-291430-
/O.EXP.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE
916 AM EDT MON OCT 29 2007

...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 



$$
000 
WWUS71 KRNK 291422
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1022 AM EDT MON OCT 29 2007

...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING.

NCZ001-002-VAZ015-017-018-022>024-034-035-291530-
/O.CAN.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
ASHE-ALLEGHANY NC-GRAYSON-FLOYD-CRAIG-ROANOKE-BOTETOURT-
ROCKBRIDGE-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...
INDEPENDENCE...FLOYD...NEW CASTLE...SALEM...FINCASTLE...
LEXINGTON...BEDFORD...AMHERST
1022 AM EDT MON OCT 29 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE
FREEZE WARNING. 

WIDESPREAD FREEZING TEMPERATURES IN THESE COUNTIES HAS ESSENTIALLY
ENDED THE GROWING SEASON...THEREFORE NO FURTHER FROST OR FREEZE
WARNINGS WILL BE ISSUED UNTIL THE GROWING SEASON RESTARTS IN THE
SPRING. 

$$

VAZ032-033-043>047-058-059-292230-
/O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
1022 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY. 

LOWS TONIGHT WILL BE IN THE MID 20S TO AROUND 30.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS71 KRNK 291835
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT MON OCT 29 2007

...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING IN MOST AREAS.

NCZ003>006-019-020-300245-
/O.EXA.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE
235 PM EDT MON OCT 29 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY. 

LOWS TONIGHT WILL BE AROUND 30 DEGREES IN MANY AREAS WITH
SCATTERED TO WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

VAZ032-033-043>047-058-059-300245-
/O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
235 PM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY. 

LOWS TONIGHT WILL BE AROUND 30 DEGREES IN MANY AREAS WITH
SCATTERED TO WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS71 KRNK 300153
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 PM EDT MON OCT 29 2007

...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING IN MOST AREAS.

NCZ003>006-019-020-VAZ032-033-043>047-058-059-301000-
/O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
953 PM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY. 

LOWS TONIGHT WILL BE AROUND 30 DEGREES IN MANY AREAS WITH
SCATTERED TO WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS71 KRNK 300745
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 AM EDT TUE OCT 30 2007

...WIDESPREAD FROST AND TEMPERATURES BELOW FREEZING THIS
MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING IN MOST AREAS.

NCZ003>006-019-020-VAZ032-033-043>047-058-059-301300-
/O.CON.KRNK.FZ.W.0007.000000T0000Z-071030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
345 AM EDT TUE OCT 30 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

LOWS TONIGHT WILL BE AROUND 30 DEGREES IN MANY AREAS WITH
SCATTERED TO WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS71 KRNK 300750
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 AM EDT TUE OCT 30 2007

...WIDESPREAD FROST AND TEMPERATURES BELOW FREEZING THIS
MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR
BELOW FREEZING IN MOST AREAS.

NCZ003>006-019-020-VAZ032-033-043>047-058-059-301300-
/O.CON.KRNK.FZ.W.0007.000000T0000Z-071030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
350 AM EDT TUE OCT 30 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES WILL BE AROUND 30 DEGREES IN MANY AREAS EARLY THIS
MORNING WITH SCATTERED TO WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS71 KRNK 301309
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 AM EDT TUE OCT 30 2007

...FREEZE WARNING HAS EXPIRED...


NCZ003>006-019-020-VAZ032-033-043>047-058-059-301415-
/O.EXP.KRNK.FZ.W.0007.000000T0000Z-071030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
909 AM EDT TUE OCT 30 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

FREEZING TEMPERATURES ARE AGAIN EXPECTED IN SOME AREAS
TONIGHT...MAINLY IN MOUNTAIN VALLEYS AND PROTECTED AREAS IN THE
PIEDMONT AND FOOTHILLS. HOWEVER THE RECENT COLD TEMPERATURES HAVE
ESSENTIALLY ENDED THE GROWING SEASON IN THESE LOCATIONS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Oct 29, 4:05 AM EDT, 24 minutes earlier.

Area forecast discussion, Oct 29, 4:05 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 AM EDT MON OCT 29 2007

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC STATES AND WILL BE
CENTERED OVER THE AREA MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW LEVEL WINDS WILL CONTINUE TO DIMINISH TODAY. EXPECTING A LARGE
SPREAD BETWEEN MORNING LOW TEMPERATURE AND AFTERNOON HIGH SINCE
THE AIR IS SO DRY. WENT WITH WARMEST NUMBERS FROM GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
HIGH PRESSURE WILL MOVE RIGHT ACROSS THE COUNTY WARNING AREA ON
TUESDAY AND OFFSHORE ON WEDNESDAY. CONDITIONS REMAIN FAVORABLE FOR
FREEZING TEMPERATURES TONIGHT. WINDS WILL AGAIN DECOUPLE AND
UNLIKE TONIGHT WITH THE WINDS CREATING JUST ENOUGH MIXING TO KEEP
THE TEMPERATURES UP...WINDS WILL BE NEARLY CALM TONIGHT. VIRGINIA COUNTIES
THAT DO NOT HAVE A FREEZE THIS MORNING WILL BE IN A FREEZE WARNING
TONIGHT. NOT ENOUGH FROST IN THE NORTH CAROLINA FOOTHILL AND
PIEDMONT COUNTIES TONIGHT TO PUT UP A FROST ADVISORY AT THIS
TIME.

A SHORT WAVE CROSSING THROUGH THE NORTHERN JET STREAM ON THURSDAY
WILL PUSH A FRONT THROUGH THE AREA. SURFACE WINDS COME AROUND TO
THE SOUTHWEST AHEAD OF THE FRONT BUT DONT REALLY TAP ANY
MOISTURE. ONLY SLIGHTLY BETTER AT 850 MB WITH 30-40 KNOT SSW LOW
LEVEL JET DEVELOPING AHEAD OF THE FRONT. THE CHANCE OF RAIN
REMAINS LOW AND IS STILL CONFINED TO THE WESTERN UPSLOPE AREAS IN
SOUTHEAST WEST VIRGINIA. ONLY CHANGE WAS TO SPEED UP TIMING OF
THE FRONT CLOSER TO THE GFS WHICH BRINGS THE FRONT THROUGH BETWEEN
12-18Z.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
ONCE FRONT PASSES...HIGH PRESSURE MOVING THROUGH THE OHIO VALLEY
WILL BRING TEMPERATURES BACK TO NEAR NORMAL. THIS HIGH PRESSURE
WILL BRING ANOTHER DRY SPELL TO THE REGION INTO THE WEEKEND. NEXT
CHANCE OF RAIN COMES WITH A FRONT ON SUNDAY OR MONDAY. FRONT
MOVING INTO A DRY AIR MASS...SO CHANCES/AMOUNTS OF RAIN WILL BE
LOW.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL DURING THE PERIOD. A BRIEF PERIOD OF
FOG IS POSSIBLE AT LWB NEAR DAWN...WITH THE COLD AIR MOVING OVER
THE GREENBRIER RIVER. PILOTS IN THE COLDER LOCATIONS WATCH FOR
FROST ON THE PLANES EARLY THIS MORNING AND EARLY TUESDAY MORNING.

THROUGH MID WEEK...HIGH PRESSURE WILL BE OVERHEAD PROMOTING MAINLY
VFR CONDITIONS ACROSS THE ENTIRE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ007-009>020-
     022>024-034-035.
     FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR VAZ032-033-
     043>047-058-059.
     FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     VAZ032-033-043>047-058-059.
NC...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NCZ001-002-018.
     FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ003>006-019-
     020.
WV...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...AMS
LONG TERM...RCS
AVIATION...KK
Hazardous weather outlook, Oct 28, 3:38 PM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SUN OCT 28 2007

VAZ016-032-033-043-045>047-059-291945-
CARROLL-PATRICK-FRANKLIN-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-
CHARLOTTE-
338 PM EDT SUN OCT 28 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-019-291945-
ALLEGHANY NC-WILKES-
338 PM EDT SUN OCT 28 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009>015-017>020-022>024-034-035-WVZ042>045-291945-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
338 PM EDT SUN OCT 28 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ044-058-291945-
PITTSYLVANIA-HALIFAX-
338 PM EDT SUN OCT 28 2007

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-291945-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-
338 PM EDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Virginia, 2007Freeze Warnings in North Carolina, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.